MAUDE Adverse Event Report: ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number ASHA4730-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a surgery the ambient hipvac 50 ifs electrode came off the handle into the patient.It was a piece of about 0.5 cm complete white part + electrode.The duration of the procedure was extended (unknown how much).The procedure was completed with another device.No other complications were reported.
 
Additional Manufacturer Narrative
B4: information added.Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a psoas tenotomy on hip prosthesis the ambient hipvac 50 ifs electrode came off the handle into the patient.It was a piece of about 0.5 cm complete white part + electrode.The device broke inside the patient it was retrieved using suction.The duration of the procedure was extended (unknown how much).The procedure was completed with a backup device.No other complications were reported.
 
Additional Manufacturer Narrative
B5 and health effect - impact code updated.H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no way to determine if the device contributed to the reported event.The complaint was not confirmed.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.A complaint history review concluded this was a repeat issue.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.Our clinical investigation concluded: attempts to obtain medical documents were unsuccessful and thus a thorough medical investigation was not performed.Factors that could have contributed to the reported event include: (1) hitting the device tip against a hard surface.(2) using the device as a lever to enlarge surgical site.(3) mechanical displacement of tissue through applied force.(4) activating the device above recommended settings for prolonged periods of time.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Event or Problem Description
It was reported that during a psoas tenotomy on hip prosthesis the ambient hipvac 50 ifs electrode came off the handle into the patient.It was a piece of about 0.5 cm complete white part and the electrode.The broken piece was retrieved from the patient by suction.The duration of the procedure was extended but it is unknown for how long.The procedure was completed with a backup device.No other complications were reported.

Brand Name
AMBIENT HIPVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12594762
Report Number3006524618-2021-00960
Device Sequence Number11586337
Product Code GEI
UDI-Device Identifier00817470000436
UDI-Public817470000436
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASHA4730-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer10/12/2021
12/22/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date10/13/2021
12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown